Volume 8 (2006)

Download this article
For screen
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
MSP Books and Monographs
About this Series
Editorial Board
Ethics Statement
Author Index
Submission Guidelines
Author Copyright Form
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Other MSP Publications

Conormal bundles, contact homology and knot invariants

Lenhard Ng

Geometry & Topology Monographs 8 (2006) 129–144

DOI: 10.2140/gtm.2006.8.129

arXiv: math.SG/0412330

Abstract

We summarize recent work on a combinatorial knot invariant called knot contact homology. We also discuss the origins of this invariant in symplectic topology, via holomorphic curves and a conormal bundle naturally associated to the knot.

Keywords

holomorphic curves, knots, A–polynomial, string theory

Mathematical Subject Classification

Primary: 57M27

Secondary: 53D40, 81T30

References
Publication

Received: 23 December 2004
Revised: 2 February 2005
Accepted: 24 January 2005
Published: 22 April 2006

Authors
Lenhard Ng
Department of Mathematics
Stanford University
Stanford
CA 94305
USA
http://alum.mit.edu/www/ng/